Alert archive / Florida / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Tallahassee, FL

July 7, 20215 counties in Florida

NWS Tallahassee, FL issued this areal flood warning at Jul 7, 2021, 4:27 PM EDT for 5 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 4:27 PM EDT (20:27 UTC)
Expired
Jul 7, 2021, 10:15 PM EDT
In force
6 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL

The radar

The Moody AFB radar (KVAX), 99 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

338 
WGUS42 KTAE 072027
FLWTAE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
427 PM EDT Wed Jul 7 2021

FLC029-065-067-079-123-080215-
/O.NEW.KTAE.FA.W.0002.210707T2027Z-210708T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dixie FL-Jefferson FL-Lafayette FL-Madison FL-Taylor FL-
427 PM EDT Wed Jul 7 2021

The National Weather Service in Tallahassee has issued a

* Flood Warning for Urban area and small stream in...
  Dixie County in Big Bend Florida...
  East Central Jefferson County in Big Bend Florida...
  Lafayette County in Big Bend Florida...
  Madison County in Big Bend Florida...
  Eastern Taylor County in Big Bend Florida...

* Until 1015 PM EDT.

* At 427 PM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Flooding is already occurring in the warned area. 
  Between 3 and 6 inches of rain have fallen in the last 4 Hours. 
  Minor to moderate flooding is expected to continue along the 
  Steinhatchee River affecting locations downstream of US-19.  Water 
  will affect areas along River Road NE and Ancient Oaks Subdivision.

* Some locations that will experience flooding include...
  Mayo, Steinhatchee, Cross City, Madison, Horseshoe Point, 
  Suwannee, Greenville, Lee, Horseshoe Beach, Cooks Hammock, San 
  Pedro Junction, Carbur, Salem, Buckville, Townsend, Smith, Alton, 
  Clara, Day and Tennille.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 3052 8374 3059 8361 3065 8362 3063 8328
      3039 8317 3025 8325 3012 8323 3008 8307
      2988 8288 2976 8295 2947 8299 2935 8306
      2929 8317 2930 8326 2951 8348 3013 8348
      3024 8359 3031 8382

$$

EB

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 7, 1:28 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 7, 1:28 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
128 PM EDT Wed Jul 7 2021

.AVIATION...
[Through 18Z Thursday]

Tropical storm conditions will impact VLD and points north for
the first few hours of this forecast. Otherwise, some outer bands
associated with Elsa could produce brief reductions of ceilings
and visibility to MVFR or lower through this evening. Once Elsa
departs northeast, look for typical scattered showers and
thunderstorms on Thursday.

&&

.PREV DISCUSSION [649 AM EDT]...

.NEAR TERM [Through Tonight]...

Elsa impacts will be the main story today. Impacts will diminish
this evening and overnight as Elsa is expected to move away from
the area by that time.

1) Wind: A hurricane warning remain in effect from Steinhatchee
southward along the Dixie county coast. Elsewhere, a tropical
storm warning remains in effect for the remainder of the
southeast big bend into portions of south-central Georgia in the
Valdosta area. Tropical storm force winds could cause downed tree
limbs, power outages, and loose items blown around.

2) Surge: A storm surge of around 3 to 5 feet will be possible
across Apalachee Bay, mainly on the east side of Elsa.

3) Flooding: Some flooding is possible across the eastern third of
the area, mainly due to a combination of already saturated soils
and the potential for heavy rainfall from Elsa. A flood watch is
in effect for areas just east of Albany and Tallahassee today.

4) Tornadoes: A tornado or two will also be possible across the far
southeast Big Bend today, mainly on the east side of Elsa.

5) Rip Currents: A high risk of rip currents will continue along the
panhandle beaches well away from the remainder of Elsa's impacts,
mainly due to increased swell and long periods.

For additional details on the threats and impacts, visit
http://www.weather.gov/srh/tropical?office=tae

.SHORT TERM [Thursday Through Friday]...

In the wake of Elsa, a seasonably moist environment will remain in
place, which will support the typical summertime scattered to
numerous mainly afternoon showers and thunderstorms through Friday.
High temperatures will generally be in the mid to upper 80s with
overnight lows on the muggy side in the low to mid 70s with
seasonably high dewpoints.

.LONG TERM [Friday Night Through Wednesday]...

An upper level ridge will gradually build westward into the
southeast corner of the CONUS over the weekend into early next
week. However, there is still expected to be sufficient low to
mid level moisture around for scattered diurnal showers and storms
through the extended period. Seasonably warm temperatures are
expected with heat index values creeping up into the upper 90s by
early next week.

.MARINE...

Elsa will make landfall today along the southeast big bend coast,
and hazardous conditions will continue through the day. Conditions
will return to a more typical summer pattern starting on Thursday
with lower winds and seas.

.FIRE WEATHER...

Little to no fire weather concerns over the next few days due to
wet conditions in place.

.HYDROLOGY...

Antecedent conditions have been especially wet across the entire
region with some localized rainfall totals in the last 3 days
exceeding 6 inches. Area rivers are running above normal for this
time of year, but most are just below action stage.

The heaviest rains with Elsa will mainly be along the east side of
the track. Elsa is expected to make landfall over or near Dixie
County this morning. Given that Elsa will be moving forward at a
moderate pace, rainfall amounts of 2-4 inches with isolated
amounts up to 6 inches are expected. These amounts occurring over
already wet conditions in the Southeast Florida Big Bend could
lead to localized flooding. Additionally if these heavier amounts
fall into the Withlacoochee Basin in South Georgia, minor river
flooding could occur in this basin upstream of the confluence with
the Suwannee River.

In the longer term, depending on the exact placement of the
heaviest rains, only modest rises would be possible on the
Suwannee River, though this system does not appear to have enough
rainfall to generate water levels above minor flood stage on the
mainstem Suwannee.

For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
However, users are reminded that the river forecasts only include
the first 48 hours of rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  87  73  87  73 /  40  50  10  40   0
Panama City   76  86  76  86  75 /  30  40  10  30   0
Dothan        72  86  71  86  72 /  40  60  20  60   0
Albany        72  87  72  88  73 /  60  60  20  60   0
Valdosta      72  86  72  88  72 /  60  60  10  50   0
Cross City    74  87  74  88  73 /  50  50  10  30   0
Apalachicola  76  85  76  85  76 /  30  40  10  30   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for Coastal Dixie-
     Coastal Jefferson-Coastal Taylor-Inland Dixie-Inland
     Jefferson-Inland Taylor-Lafayette-Madison.

     Tropical Storm Warning for Coastal Dixie-Coastal Jefferson-
     Coastal Taylor-Coastal Wakulla-Inland Dixie-Inland
     Jefferson-Inland Taylor-Lafayette-Madison.

     Storm Surge Warning for Coastal Dixie-Coastal Taylor.

     High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...Flood Watch until 8 PM EDT this evening for Ben Hill-Berrien-
     Brooks-Colquitt-Cook-Irwin-Lanier-Lowndes-Thomas-Tift-
     Turner-Worth.

     Wind Advisory until 2 AM EDT Thursday for Ben Hill-Berrien-
     Colquitt-Cook-Irwin-Thomas-Tift.

     Tropical Storm Warning for Brooks-Lanier-Lowndes.

AL...None.
GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
     Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Suwannee River to Keaton Beach FL
     out 20 NM-Waters from Suwannee River to Apalachicola FL
     from 20 to 60 NM.

     Small Craft Advisory until 1 PM CDT this afternoon for Coastal
     waters from Mexico Beach to Apalachicola FL out 20 NM-
     Coastal waters from Mexico Beach to Okaloosa Walton County
     Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
     FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
     Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...Wool
MARINE...DVD
FIRE WEATHER...Montgomery
HYDROLOGY...DVD

In the hours before

Local storm report, Jul 7, 3:12 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     FLASH FLOOD      3 SE VALDOSTA           30.82N 83.24W
07/07/2021                   LOWNDES            GA   PUBLIC

            REPORT OF WATER FLOODING SAN BERNADINO WAY.

&&

RH
Local storm report, Jul 7, 3:32 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TROPICAL STORM   2 WSW DILLS             30.61N 83.80W
07/07/2021                   JEFFERSON          FL   PUBLIC

            REPORT OF A TREE DOWN ALONG DILLS RD.

&&

RH
Local storm report, Jul 7, 3:38 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TROPICAL STORM   3 NW WAUKEENAH          30.44N 83.98W
07/07/2021                   JEFFERSON          FL   EMERGENCY MNGR

            REPORT OF A TREE AND POWERLINE DOWN AT
            WATTERMILL RD NEAR STEEL RD.

&&

RH
Local storm report, Jul 7, 4:00 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     FLASH FLOOD      1 ESE LAKE PARK         30.68N 83.18W
07/07/2021                   LOWNDES            GA   EMERGENCY MNGR

            US-41 SOUTH OF LAKE PARK, GA IS BEING
            CLOSED.

&&

RH
Local storm report, Jul 7, 4:19 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     NON-TSTM WND GST 1 SW MOODY AFB          30.97N 83.20W
07/07/2021  M41 MPH          LOWNDES            GA   AWOS

            AWOS STATION KVAD MOODY AFB REPORTED A WIND
            GUST OF 41 MPH.

&&

RH
Local storm report, Jul 7, 4:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     FLASH FLOOD      1 ESE LAKE PARK         30.68N 83.18W
07/07/2021                   LOWNDES            GA   EMERGENCY MNGR

            US-41 SOUTH OF LAKE PARK, GA IS BEING
            CLOSED.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:51 PM EDTSpecial Marine WarningTAE54 min
Jul 6, 9:52 PM EDTSpecial Weather StatementTAEBay, Calhoun, Washington53 min
Jul 7, 4:33 AM EDTAreal Flood WarningTAEDixie, Lafayette, Taylor12 hr
Jul 7, 9:43 AM EDTFlash Flood WarningTAEDixie, Taylor4 hr
Jul 7, 11:27 AM EDTSpecial Weather StatementTAEJackson63 min
Jul 7, 11:59 AM EDTFlash Flood WarningTAELafayette, Madison, Taylor4 hr
Jul 7, 1:43 PM EDTFlash Flood WarningTAEMadison5 hr

Nearby

Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.